Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Weight Loss Surgery (http://www.lowcarbfriends.com/bbs/weight-loss-surgery/)
-   -   My sister-in-law wanted me to ask (http://www.lowcarbfriends.com/bbs/weight-loss-surgery/804233-my-sister-law-wanted-me-ask.html)

SkeeterN 05-16-2013 04:05 AM

My sister-in-law wanted me to ask
 
Oh March the 15th I had gastric bypass surgery. I am diabetic and my B.S. has been in the 70 to 90 range . I am having nausea/dry heaves every morning. Is this a side effect? What am I doing wrong!!! the nausea make me tired. I am walking but do want to increase but this side effect? It is making it hard.

myyellowstang 05-16-2013 10:18 AM

How much fluid are you getting in? Nausea is NOT considered normal for RNY, but it is actually very common. This is typically due to dehydration or eating what you shouldn't. At two months out you have probably been advanced to regular foods, albeit in very small amounts.

I can say from my own experience that I had nausea every morning if I attempted anything but water for the first hour or so. No dry heaves, just an uneasy stomach. I had to "prime the pump" so to speak with water and then I could eat something - yogurt or protein drink - without feeling queasy.

Depending on how much you are drinking and how long the overnight period was you went without water, my bet would be dehydration. Nausea/vomiting is the biggest symptom. Have you called your doctor at all? If not, you really need to. Once you get dehydrated it's really hard to turn that back around as early out as you are without medical intervention.

myyellowstang 05-16-2013 10:18 AM

And, I was pretty much exhausted the first few months as a general rule. You aren't taking in enough calories to support anything so your body responds.

SkeeterN 05-16-2013 10:30 AM

She said that this happens after she takes her diabetic pills. That the nausea is tremendous. Her blood sugar is so low it stands to reason (my opinion) that maybe she needs to either wait to take the meds or something

myyellowstang 05-16-2013 10:38 AM

She needs to call her doctor. RNY stabilizes diabetics so quickly that most will not need the meds when they leave the hospital. If they haven't adjusted her medication doses from her pre-surgery amount then likely she is taking what she doesn't need.

She needs to talk to or go see her doctor as soon as possible. Although common, n/v is NOT normal. It indicates something is wrong. In this case it might be something as simple as the meds or a fluid deficiency, but never accept it as normal.

Maryposa 05-20-2013 06:50 PM

Quote:

Originally Posted by myyellowstang (Post 16427260)
She needs to call her doctor. RNY stabilizes diabetics so quickly that most will not need the meds when they leave the hospital. If they haven't adjusted her medication doses from her pre-surgery amount then likely she is taking what she doesn't need.

She needs to talk to or go see her doctor as soon as possible. Although common, n/v is NOT normal. It indicates something is wrong. In this case it might be something as simple as the meds or a fluid deficiency, but never accept it as normal.

:goodpost: ITA!

My BFF since HS had a RNY and went home OFF OF MEDS! But of course this is not something we can tell you what to do on, she needs to ask her Dr ASAP!

lisabinil 05-25-2013 09:44 AM

Quote:

Originally Posted by SkeeterN (Post 16427238)
She said that this happens after she takes her diabetic pills. That the nausea is tremendous. Her blood sugar is so low it stands to reason (my opinion) that maybe she needs to either wait to take the meds or something


Is she on metformin? Non wls surgery peeps sometimes have problems with this med ie nausea/diahrhea.

Leslie-San 07-22-2013 07:11 PM

I never had this problem w/my initial RNY. I don't take those pills but.... I will say that after the revision I have had this almost every day for a year now..maybe five days total I didn't.

I have sinus drainage and I'm thinking that's what it is. I can't even drink water, it makes me nauseous.

Don't know if she has any of these issues.


All times are GMT -7. The time now is 08:39 PM.